Hello Doctor, I wanted your opinion. I been of Finasteride for about 2 years and it worked very well for me the first year. But the past 6 months I been shedding a lot more than normal. Does Finasteride lose its effect after a while? I checked my blood work on everything and all good but my TSH levels were low 0.053. Can that be it as to why I am shedding so much? Also what is your take — should I switch to Dutasteride since Finasteride is not helping me anymore.
I assume when you say that you’re on finasteride, that you’re taking the standard 1mg/daily dosage. The finasteride might be losing the hair loss battle to your genetics, but I have no way to know that for sure. Have you seen your doctor for a follow-up since the shedding began 6 months ago?
The switch to dutasteride may help, but the decision to use an off-label drug that is not approved by the FDA for treating hair loss (it is a prostate medication) is a decision for you and your doctor.
I don’t know if your low thyroid levels are related to the shedding, but that could be a possible reason. Are you having that treated?